| Model Number |
DFW150 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Inflammation (1932); Blurred Vision (2137); Visual Disturbances (2140); Eye Pain (4467)
| Date of Event |
09/29/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the patient's right eye due to patient was not happy with her vision.The patient complained of distance blurry, blind white spot while reading, and visual acuity (va) fluctuates, but mostly fuzzy all the time.At 3-weeks post-operative (op), patient says eye still feels swollen and uncomfortable with more distance blur than near blur.Therefore, the lens was exchanged for another johnson & johnson lens (same model and lower diopter) as a replacement lens.The incision was enlarged, however, no vitrectomy or sutures were required.There was no patient injury reported.The patient is doing great post-explant.No additional information was provided.Visual acuity pre-operative: 20/40.Visual acuity post-operative: 20/20.
Additional Manufacturer Narrative
Age: unknown, information not provided.Patient weight: unknown, information not provided.Ethnicity/race: unknown, information not provided.The device was not returned for analysis; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: 2/7/2022.Section h3: device evaluated by manufacturer : yes.Device evaluation: the complaint lens was received inside a specimen cup submerged in an unknown solution.Visual inspection under magnification revealed that the lens was received cut in half, which is consistent with a lens that was handled during explant.No handpiece was received as part of this return, therefore no product evaluation could be performed on the handpiece.Based on the return condition of the lens, the complaint issue could not ne confirmed, and no product deficiency could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.